What are the side effects of the pill femilon?
Q: I am a 29 years old mother of 2 and a half year old baby. I've taken femilon contraceptive pills for 18 months and have discontinued now. I have had a natural period after that too. But I keep having vaginal bleeding in a gap of 4 days or so at times it is just spotting sometimes I need to use sanitary napkin too which lasts like a regular period. Is it normal? Can I plan my second child or do I need to talk to my doctor?
A:Femilon is the brand name of an oral contraceptive pill. It contains two hormones: desogestrel and ethinylestradiol. Some of its side effects are: intermenstrual bleeding, post-medication amenorrhoea, changes in cervical secretions, increase in the size of fibroids, aggravation of endometriosis and certain vaginal infections (e.g. candidiasis). I suggest you consult a good gynaecologist to exclude the possibility of any disorder, whether or not related to the use of Femilon.